Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello there.

I'd like to know if there's anyone here currently on accutane and going to gym. More specifically, if they have/had any muscular problems (or any problem). Thank you

Link to comment
Share on other sites

Accutane can cause some soreness and back pain; it changes the way your bone cells act. Cardio is probably fine, but I wouldn't lift or do anything that stresses your bones too much.

Link to comment
Share on other sites

I've been on tane for many years and for the last year or so I have regularly gone to the gym, 4-5 times a week weightlifting and cardio. I can confirm it hurts much more when on isotretinoin, my muscles ache far more and for longer after lifting, and my feet are very sore from jogging/cardio to the point that it hurts to walk afterwards. But I will not quit. It may, probably will, take longer to see the gains you would like, and you will have to endure a lot more temporary pain than someone not on this medication, but it is possible. As with anything, it's how much you want it - Ralgex has become my best friend :D

Hope you find the solution you're looking for.

Rob

Link to comment
Share on other sites

What about Whey protein and the gym? I heard that Whey can cause acne, although I dont think it's proved, so I stopped taking it and thus stopped going to the gym. So I am in two minds weather to continue to gym or not.

Link to comment
Share on other sites

What about Whey protein and the gym? I heard that Whey can cause acne, although I dont think it's proved, so I stopped taking it and thus stopped going to the gym. So I am in two minds weather to continue to gym or not.

Hey Andrew,

I've often wondered this and am not sure myself. Sometimes I'm convinced it does, then other times not. However you need not shark down heaps of whey, there are alternatives, not too mention foods to bulk up. Eat lots of turkey, chicken, red meat, almonds, eggs etc etc etc. I also use protein flapjacks, there are many different ones with and without whey available on amazon etc.

Incidently, there are tons of people out there who insist on not using any shakes/supplements and are perfectly buff.

Give it another shot!

Regards

Rob

Link to comment
Share on other sites

What about Whey protein and the gym? I heard that Whey can cause acne, although I dont think it's proved, so I stopped taking it and thus stopped going to the gym. So I am in two minds weather to continue to gym or not.

I am wondering this myself but I'd rather go for it and stop in case anything bad happens. Well, at the moment I am taking Milk and Egg protein (I know, very bad for acne) but nothing bad happened yet...my skin is getting better,actually...

Link to comment
Share on other sites

My dermatologist said to me that whey protein does cause acne breakouts. Reason being...powdered protein mixes sometimes contain hormones because of everything put into the whey protein powders is not regulated. I also did studies of whey protein and acne. Seems to be a direct correlation between the two. I am on Accutane now and exercise quite often (lifting weights and running). Muscles were always fatigued and sore before. So far nothing new with the Accutane.

Link to comment
Share on other sites

Before I started taking tane I was doing crossfit and working out about 5x p/wk. I was probably in the best physical shape I've ever been. I started tane on Oct 24, 2013. I continued working out at the same level of intensity and was also still taking my supps: whey protein, amino acids, glutamine. Towards the middle of Nov I started to notice muscle pain in my right forearm. Then I had joint pain in my left shoulder the same month. Since then I haven't been physically able to lift the same amount of weights without being in lots of pain. So I dropped the weights down and have been doing light weight exercises for everything usually doing 3-4 sets of 20 reps. Then towards the middle of Feb the knuckle joints in both of my hands started to hurt. Now I've been training since 15 yrs old and have never had any issues with joint of muscle pains that lasted more than a few days. I'm 33 yrs old now. To top it all off I've lost about 10lbs and now weigh 173lbs. I've been taking my supps throughout taking tane and haven't had any issues with my acne. My face is super clear now except that its still a little flushed red and super red dry puffy lips like the joker.

This past 6 months have been quite an experience. I have 1 more day left on tane and I'm so excited to get my life back. I hope that all my muscle and joint pains go away eventually so I can train at my previous intensity levels again. Good luck on your journey!

Link to comment
Share on other sites

Hello,

Hope everything is going well for you. Let me tell you about my experience with tane and the gym. I cant tell you much since im just in my 20th day in the medication

But I really really suggest you stop taking supps and just get all your source protein good carbs, good fats etc from food just eat clean and as far as the gym goes

I haven’t experience any joint pains or anything I don’t know if is to soon but I work out 5-6 times a week at a pretty intense level wish you all the best good luck

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×